MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 144700-19
Medical Device Problem Codes Fracture (1260); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
On the (b)(6), a physician was implanting a biomimics 3d bm3d 7.0 x 150mm stent, and after starting to deploy the stent it would not deploy any further.The physician had to use additional force to release the stent and the stent fractured in the process.Three balloon expandable stents were required along the length of the stent to anchor the bm3d stent.
 
Additional Manufacturer Narrative
The complaint investigation is in progress.Any additional information received will be provided in a supplemental report.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the relevant stent and delivery system lot showed no issues that were deemed related to the complaint investigation.The device remains implanted and the delivery system was not returned for evaluation.Angiographic imaging was sought from the site however it was communicated that the imaging files would not be made available.As a result, the presence of a stent fracture could not be determined.In this case the target site was the right external iliac artery.The bm3d instructions for use (ifu) states that the device is only indicated for use in the native superficial femoral artery (sfa) and/or proximal popliteal artery, with reference vessel diameters ranging from 4.0 - 6.0 mm and lesion lengths up to 140 mm.Therefore, the use of the bm3d stent in the right external iliac artery in this case was outside of the indicated region of use.The complaint was categorised as "not confirmed" and the cause categories assigned were "user" and "insufficient information".
 
Event or Problem Description
On 08-mar-23, a physician attempted to treat the distal external iliac artery, common femoral artery and proximal superficial femoral artery (sfa) of the patient's right leg using a biomimics 3d (bm3d) 7.0 x 150mm stent.The patient's vessel anatomy was described as being heavily calcified, diffuse disease in the right sfa and common femoral artery as well as significant disease in the right external artery.A pedal approach was used with a 6 fr terumo slender access sheath and command guidewire and prior to implantation the vessel was prepared using laser/atherectomy, and balloon angioplasty.The delivery system was flushed in accordance with the instructions for use (ifu).The target site was in the right external iliac vessel.The device was advanced to the target site, without any issue, and the physician began initiating deployment of the stent.The physician successfully released a portion of the bm3d stent but then experienced resistance prior to completing deployment.Using some additional force, the full length of the stent was released.It was at this point that the physician identified the potential stent fracture in the proximal portion of the stent.Additional stenting was required along with post-dilation.Seven competitor stents were used in total with four of these being used to address the reported fracture.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
unit 11 galway technology park
parkmore road
galway, H91 V E0H
EI  H91 VE0H
Manufacturer Contact
alan mcdonagh
unit 11 galway technology park
parkmore road
galway, H91 V-E0H
EI   H91 VE0H
MDR Report Key16680348
Report Number3011632150-2023-00048
Device Sequence Number15482783
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)240506(11)221006(10)0000176704
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model Number144700-19
Device Catalogue Number144700-19
Device Lot Number0000176704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown